Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Understanding Your LabsUnderstanding Your Labs
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


viral load blip?
Nov 17, 2001

Hi Dr. Holodniy, I was infected on 2/00 due to condom failure and went on meds after 1 month (initial VL was 41,000 and cd4 320). I have been on AZT, Ziagen, and Viracept with little or no side effects. I have been undectable for over 2 yrs with cd4 around 700-800 @ 36 -38. I am enrolled in Options and my VL test from 2 weeks ago came back over 1000 with cd4 still around 800. I will return next week for vl re-test. I am in shock and totally unnerved because I have never missed a dose. The only thing I can think of is 3 weeks ago I decided to change from Viracept to Viramune and was on 4 drugs - AZT, Ziagen, Viracept, and Viramune 1x daily. My doctor did not want me to just go off of Viracept until it was clear I did not develop the rash from Viramune. So how could I have had a vl rebound being on all 4 drugs?!?!? Please let me know what you think. Thank you.

Response from Dr. Holodniy

Hmm.. It's likely a blip. I agree with the retesting and then reassessment. In many folks with blips there is no definable explanation. In your case if adherence was not an issue, there is a remote chance that there was some negative interaction action between nelfinavir and nevirapine. MH



Previous
Appointment w/ Doc Holodniy
Next
I from third world - Need Help

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement